MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998610
Medical Device Problem Codes Burst Container or Vessel (1074); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that air and water leaked from the yellow green shaft area of balloon dilation catheter and was unable to apply pressure.
 
Event or Problem Description
It was reported that air and water leaked from the yellow green shaft area of balloon dilation catheter and was unable to apply pressure.Per additional information via email from ibc on 07mar2022, it was confirmed that based on sample evaluation performed by the supplier, there was a burst in the shaft of the balloon dilation catheter which resulted in the air and water leakage.The air and water leak cascades with the burst in the shaft.
 
Additional Manufacturer Narrative
The reported event is confirmed, and the cause is unknown.Photo samples were submitted by the customer which shows a burst in the shaft of the balloon dilation catheter.The balloon dilation catheter and the inflation device were returned without the original packaging.An evaluation of the physical sample was completed by futurematrix on 23dec2021.A burst was noted in the shaft of the device 31mm from the proximal end to the balloon, which would result in the air and water leakage reported by the customer.Visual magnification confirms the burst was longitudinal on the shaft.The inner was removed, and no defects were noted; markers were in place.Portholes were visible and were clear and free from flash.No damage was noted on the balloon.It is unknown if the inflation device was used, used correctly, or if the rbp was exceeded.A potential root cause for this event could be "shaft wall too thin".The device was used for treatment purposes and contributed to the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Store the balloon dilation catheter in a cool, dry, dark place.Do not store near radiation or ultraviolet light sources as these may damage product materials." note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded." correction: d, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12583115
Report Number1018233-2021-06238
Device Sequence Number19740938
Product Code EZN
UDI-Device Identifier10801741052726
UDI-Public(01)10801741052726
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number998610
Device Catalogue Number998610
Device Lot NumberBMEWFM03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown